Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2006, 5:58 PM EDT for Carroll County, Strafford County, New Hampshire. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 18, 2006, 6:15 PM EDT
- In force
- 17 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Carroll County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 83 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:44 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 182157
SVRGYX
NHC003-017-182215-
/O.NEW.KGYX.SV.W.0113.060718T2158Z-060718T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
558 PM EDT TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
SOUTHEASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 615 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF WOLFEBORO...OR ABOUT 9 MILES SOUTH OF OSSIPEE...AND MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAKEFIELD...MIDDLETON...BROOKFIELD AND BRIDGEWATER
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND SOUTHWESTERN NEW
HAMPSHIRE.
LAT...LON 4366 7133 4372 7100 4343 7099 4343 7100
4344 7117 4347 7119 4354 7118 4356 7125
4366 7137
$$
POHL1 follow-up statement
000
WWUS51 KGYX 182206
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
607 PM EDT TUE JUL 18 2006
NHC003-017-182217-
/O.EXP.KGYX.SV.W.0113.000000T0000Z-060718T2215Z/
STRAFFORD NH-CARROLL NH-
607 PM EDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL AND
NORTHWESTERN STRAFFORD COUNTIES EXPIRES AT 615 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND SOUTHWESTERN NEW
HAMPSHIRE.
LAT...LON 4366 7133 4372 7100 4343 7099 4343 7100
4344 7117 4347 7119 4354 7118 4356 7125
4366 7137
$$
POHLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:49 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 18, 2:49 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT AND WEDNESDAY/...LOOKING FORWARD TO THE CHANGE IN AIRMASS TONIGHT. DEWPTS 10 TO 15 DEGREES LWR WED AND TEMPS 5 TO 10 DEGREES LWR. STILL HAVE TO GET THRU THE FIREWORKS TONIGHT THOUGH. COLD FRONT IS LOCATED JUST NW OF THE CANADIAN BORDER AND PUSHING SE. FRONT SHOULD PASS OFF THE COAST LATER THIS EVENING. HAVE GONE WITH A BLEND OF THE MET/MAV GUIDANCE FOR TEMPS. POPS WILL DECREASE QUICKLY THIS EVENING FROM NW TO SE. LOOKS LIKE A FINE DRY DAY BUT SEASONABLY WARM. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE BUILDS IN AND KEEPS THINGS NICE WEDNESDAY NIGHT. DEWPOINTS START CREEPING BACK INTO THE 60S AS THE HIGH MOVES OFFSHORE ON THURSDAY. A COLD FRONT WILL BRING SHOWERS BACK INTO WESTERN PORTIONS THURSDAY NIGHT. THESE SHOWERS BECOME MORE WIDESPREAD ON FRIDAY AS THE ASSOCIATED LOW ACCOMPANYS THE FRONT ACROSS THE AREA. HIGH PRESSURE BUILDS BACK IN FROM THE WEST FOR A DRIER NICE DAY FOR SATURDAY. LOW PRESSURE AND OTHER WAVES WILL MOVE UP THE COAST WILL SPREAD CLOUDS AND SHOWERS BACK IN FOR SUNDAY AND LINGER INTO MONDAY. THESE SYSTEMS WILL LIFT NORTHEAST AND CLEAR THINGS OUT FOR TUESDAY. && .AVIATION...IFR IN SHOWERS AND THUNDERSTORMS THIS AFTN AND EARLY EVE THEN VFR. && .MARINE...WILL CONTINUE WITH THE SCA THRU MIDNIGHT FOR SEAS. WINDS MAY REACH SCA CRITERIA BRIEFLY ON THE SW WIND THIS AFTN AND EARLY EVE. LONG TERM...COULD NEED SCA AS SYSTEM PASSES THROUGH ON FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL ZONES. NH...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL ZONES. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 2 AM WEDNESDAY. &&
Hazardous weather outlook, Jul 18, 3:41 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 341 AM EDT TUE JUL 18 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-190745- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 341 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PRESS SOUTHEAST ACROSS THE REGION LATER TODAY AND TONIGHT. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON. THERE IS A GOOD CHANCE THAT SOME OF THE THUNDERSTORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL... ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. USERS SHOULD MONITOR THE SITUATION CLOSELY FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL CROSS THE REGION ON FRIDAY. ONCE AGAIN...THERE ARE INDICATIONS THAT THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BE STRONG AND POSSIBLY SEVERE. USERS SHOULD CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR THUNDERSTORM POTENTIAL ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT HAIL...STRONG WINDS...OR DAMAGE AS SOON AS CONDITIONS ARE SAFE TO DO SO. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER BY EMAIL TO GYX.SKYWARN@NOAA.GOV OR TOLL FREE AT 1-877-633-6772. ES
In the hours before
Local storm report, Jul 18, 4:19 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST AUGUSTA 44.31N 69.78W
07/18/2006 M59.00 MPH KENNEBEC ME ASOS
&&
MCLocal storm report, Jul 18, 4:28 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
428 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG WOODSTOCK 43.98N 71.69W
07/18/2006 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
&&
MCLocal storm report, Jul 18, 4:34 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
434 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG MANCHESTER 44.32N 69.86W
07/18/2006 KENNEBEC ME EMERGENCY MNGR
2 TREES DOWN ON HOUSE
0255 PM TSTM WND DMG AUGUSTA 44.31N 69.78W
07/18/2006 KENNEBEC ME EMERGENCY MNGR
PART OF ROOF BLOWN OFF BUILDING
0325 PM TSTM WND GST LIBERTY 44.39N 69.30W
07/18/2006 E60.00 MPH WALDO ME LAW ENFORCEMENT
ROUTE 220 CLOSED DUE TO DOWNED TREES
0345 PM TSTM WND DMG NORTHPORT 44.34N 68.96W
07/18/2006 WALDO ME EMERGENCY MNGR
TREES DOWN ON SHORE RD AND ROUTE 52.
&&
MCLocal storm report, Jul 18, 4:45 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
445 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG SOMERVILLE 44.31N 69.49W
07/18/2006 LINCOLN ME LAW ENFORCEMENT
TREES DOWN
0315 PM TSTM WND DMG JEFFERSON 44.21N 69.45W
07/18/2006 LINCOLN ME LAW ENFORCEMENT
TREES DOWN.
0315 PM TSTM WND DMG WHITEFIELD 44.17N 69.63W
07/18/2006 LINCOLN ME LAW ENFORCEMENT
TREES DOWN AND GARAGE BLOWN OVER.
0330 PM TSTM WND DMG NOBLEBORO 44.08N 69.49W
07/18/2006 LINCOLN ME LAW ENFORCEMENT
TREES DOWN.
0342 PM TSTM WND DMG WALDOBORO 44.10N 69.38W
07/18/2006 LINCOLN ME LAW ENFORCEMENT
TREES DOWN.
&&
MCLocal storm report, Jul 18, 4:51 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
451 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG AUGUSTA 44.31N 69.78W
07/18/2006 KENNEBEC ME EMERGENCY MNGR
2 TREES DOWN ON PROPERTY AT GOVERNORS RESIDENCE AT BLAINE
HOUSE.
&&
MCLocal storm report, Jul 18, 5:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
530 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL SANBORNTON 43.49N 71.58W
07/18/2006 E0.75 INCH BELKNAP NH TRAINED SPOTTER
PENNY SIZE HAIL
0528 PM HAIL CAPE ELIZABETH 43.56N 70.20W
07/18/2006 E0.75 INCH CUMBERLAND ME AMATEUR RADIO
DIME SIZE HAIL
&&
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 40 min |
| Jul 18, 12:59 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 46 min |
| Jul 18, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 35 min |
| Jul 18, 1:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 32 min |
| Jul 18, 2:58 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 47 min |
| Jul 18, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 32 min |
| Jul 18, 3:53 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 37 min |
| Jul 18, 4:18 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 42 min |
| Jul 18, 5:04 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 41 min |
| Jul 18, 5:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 23 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.